MAUDE Adverse Event Report: AESCULAP AG INNER TUBE W/HANDLE FOR GK374R; HANDHELD PRODUCTS & LIGATION

AESCULAP AG INNER TUBE W/HANDLE FOR GK374R; HANDHELD PRODUCTS & LIGATION
Model Number GK375R
Medical Device Problem Codes Break (1069); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gk375r-inner tube w/handle for gk374r.According to the complaint description, the hook insulation failed during surgery.During a laparoscopic procedure there was bleeding and the current cautery setting was not effective in controlling the bleeding so the cautery seting was increased.It was not noticed until the end of the case, when the instruments were decontaminated, that the insulation appeared to be melted.There was no described patient harm or surgical delay.The adverse event / malfunction is filed under (b)(4).Associated medwatch-reports: 9610612-2021-00318 ((b)(4) gk383r).
 
Additional Manufacturer Narrative
According to our final reporting evaluation, this complaint is no longer considered reportable (updated to involved component, and no longer a leading component).Additional information/correction: d9- product return.H6 - codes.Associated medwatch-reports: 9610612-2021-00318 (400508622 gk383r).9610612-2021-00422 (400513330 gk375r) - updated to involved component.Involved component: 400553379 - gk376p - shaft only f/mod mono electr 5mm.400513330 - gk375r - inner tube w/handle for gk374r.Investigation: gk383r - we made a visual inspection of the product here we found unknown residues on the surface of the workend.Additionally, we found corrosion.Furthermore, we detected that there are unknown residues on the beginning of the instrument.We cannot confirm the failure description from the customer.The reason for the unknown residues was mostly reprocessing related.Gk375 involved component - the product gk375 is without any troubles.Gk376p - the product was also investigated visually and microscopically.Here we found melted surface at the end of the shaft.It could be possible that the instrument had contact with a very hot object or it would be overloaded due to electric.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably reprocessing-related.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.

Brand Name
INNER TUBE W/HANDLE FOR GK374R
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11938838
Report Number9610612-2021-00422
Device Sequence Number14520109
Product Code GEI
UDI-Device Identifier04038653457847
UDI-Public4038653457847
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK375R
Device Catalogue NumberGK375R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown